MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 4-840120DIJJ-JP
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a patient information and section e initial reporter cannot be provided due to japanese privacy regulations.Section e.Japan medtronic personnel reported event to manufacturer on behalf of the customer.H3.The device is under investigation.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that while in use on a patient, the 840 ventilator generated a diagnostic code indicating a breath delivery unit (bdu) background check with a message of inspiratory pressure autozero offset ¿failed.¿ the patient was removed from the ventilator and placed on an alternate ventilator without injury.
 
Additional Manufacturer Narrative
Section d9 was updated due to part return section h6 evaluation code was updated due to analysis of returned part component code (annex g) remove g0201205 and add g07001 h3 device evaluation summary: was updated due to analysis of returned part medtronic conducted an investigation based on all information received.It was reported that while in use on a patient, the 840 ventilator generated a diagnostic code indicating a breath delivery unit (bdu) background check with a message of inspiratory pressure autozero offset ¿failed.¿ the device was available for evaluation.A review of the logs confirmed that the ventilator stopped ventilation.The service personnel (sp) inspected the ventilator and confirmed the reported issue in the logs.Based on code, sp replaced the inspiratory autozero solenoid.The ventilator passed all calibrations and tests per the manufacturer's specifications at the time of service.The inspiratory autozero solenoid was returned to medtronic for analysis.The component was visually inspected and functionally tested with no malfunction or product deficiency observed.The cause of the event could not be established.However, the potential cause of the reported entry into lov was an issue with control of the inspiratory autozero solenoid which was addressed with the replacement.The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Section h2, h3 and h6 updated due to device evaluation evaluation coded updated: method code (annex b) additional code added result code (annex c) remove c20 and add c13 conclusion code (annex d) remove d15 and add d02 component code (annex g) remove g07003 and add g0201205 h3 device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that while in use on a patient, the 840 ventilator generated a diagnostic code indicating a breath delivery unit (bdu) background check with a message of inspiratory pressure autozero offset ¿failed.¿ the device was available for evaluation.A review of the logs confirmed that the ventilator stopped ventilation.The service personnel (sp) inspected the ventilator and confirmed the reported issue in the logs.Based on code sp replaced the inspiratory autozero solenoid.The ventilator passed all calibrations and tests per the manufacturer's specifications at the time of service.The cause of the event was isolated to a potential fault in the inspiratory autozero solenoid.The event is included in a data moni toring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23305444
Report Number8020893-2025-00244
Device Sequence Number20287392
Product Code CBK
UDI-Device Identifier10884521076891
UDI-Public(01)10884521076891(11)100903
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4-840120DIJJ-JP
Device Catalogue Number4-840120DIJJ-JP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2025
Supplement Date Received by Manufacturer01/11/2026
03/20/2026
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date01/12/2026
03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown